Tornadoes · United States · Florida · 2017
EF1 tornado, (Cof)Patrick Afb to Sharpes, Florida, September 10, 2017
From (Cof)Patrick Afb to Sharpes, this EF1 tornado ran 1.2 miles across Brevard County on September 10, 2017, touching down at 9:04 PM EDT and reaching 50 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- September 10, 2017
- Touchdown
- 9:04 PM EDT (01:04 UTC)
- Lifted
- 9:05 PM EDT (01:05 UTC)
- On the ground
- 1 minutes
- Path length
- 1.2 miles (2.0 km)
- Path width
- 50 yards (46 m)
- Deaths
- 0
- Injuries
- 0
- County
- Brevard County
- Touchdown point
- 28.230, -80.600
- Lift-off point
- 28.240, -80.616
- Record number
- 1709101904-02
What the Weather Service recorded
Hurricane Irma moved northward over the far western Florida peninsula between the afternoon of September 10 and the morning of September 11 at Category 1-2 strength. During the closest point of approach to east-central Florida during the early morning hours of September 11, rain bands associated with the inner core elongated west-to-east and lifted through northwest Osceola County, Lake County and western Orange County. Due to the large size of the wind field, a long duration of damaging tropical storm force winds with gusts to hurricane force was experienced across all of east-central Florida. There were no direct hurricane-related fatalities, however 10 indirect fatalities occurred during the evacuation and recovery phases of the hurricane. Preliminary damage estimates across east central Florida exceeded $1.3 billion.||A storm surge of 2-3 feet affected the coast of Martin, St. Lucie and Indian River Counties, and 3-4 feet of storm surge impacted the coast of Brevard and Volusia Counties. Moderate to major beach erosion occurred along the entire east-central Florida coastline. Water levels rose within the coastal lagoon system generally rose between 1 and 3 feet (although locally up to 4.5 feet within a few constricted areas of the lagoon, primarily within north Brevard and Volusia Counties) due to coastal surge and run-off from heavy rain and slow drainage to the Atlantic through the inlets. River flooding caused to enter some homes adjacent to the Halifax River, primarily in Ormond Beach, Holly Hill and north Daytona Beach. Many docks and boat houses along the Indian, Banana and Halifax Rivers were damaged from the combination of high water and wave action. ||Rainfall totals of 10-15 inches were widespread across east-central Florida. The highest totals occurred in a swath from northern St. Lucie County to far southern Indian River County, where accumulations reached 15 to nearly 22 inches. A significant portion of this rain fell during the early morning hours of September 10 as excessive rain bands trained onshore ahead of the main rain area associated with Hurricane Irma. Flooding entered several homes and many roadways became impassible. Hurricane rain bands also resulted in flooding of homes and roadways in many other areas later on September 10, including Fellsmere (Indian River County) where a dozen people were rescued from flood waters and north Merritt Island (Brevard County) where water approached or entered several homes. During the early morning hours of September 11, flooding breached several hundred homes and resulted in the rescue of 200 residents in Orlo Vista (Orange County) when a lake and adjacent retention ponds overflowed. ||Widespread heavy rain fell within the St. Johns River basin and caused the entire river (from Cocoa in Brevard County to Astor in Lake County) to reach flood stage. The Astor area was the first to reach flood stage during the afternoon of September 10, then Cocoa very early on September 11 and Lake Harney that evening, Deland very early on September 12 and Sanford very late on September 14. All points along the river eventually reached moderate to major flood stage, impacting adjacent homes, structures, property and roadways. The river remained in flood for well over one month. ||Ten tornadoes were confirmed, including eight within Brevard County (one EF-0, six EF-1, and one EF-2), one in Volusia County (EF-1) and one in Lake County (EF-1). Additional tornadoes likely occurred, however it was impossible to distinguish weak, short track tornado damage from the overall widespread, background wind damage of similar velocities.
Based on a NWS storm survey, a waterspout moved onshore from the Atlantic and caused tornado damage as it continued across the barrier island, affecting Patrick Air Force Base. The EF-1 tornado (estimated 85 to 95 mph) removed the roof from a small building east of Highway A1A, then produced minor to moderate damage to several storage buildings, mainly in the form of partial loss of roof coverings and broken glass in some east and north facing windows. Several, large steel CONEX storage containers within the tornado path were rolled 100+ feet downwind (northwest). Damage also occurred to antennas mounted on free standing towers and to some small trees and shrubs. The tornado then weakened as it approached the Banana River. DOD23, DI2, EXP-UB; DOD25, DI1, EXP.
A NWS storm survey confirmed that a waterspout moved onshore along Rockledge Drive near River Woods Drive in Rockledge and produced EF-1 tornado damage (winds estimated 95-105 mph) along a short track. Approximately six homes sustained significant roof damage and numerous trees were snapped or uprooted. A portion of one roof was removed and at least one other home had a portion of its metal roof peeled back. Several homes adjacent to the area of most significant damage also experienced a lesser degree of shingle damage. At least one screen patio was destroyed, several others were damaged and some fences were blown over and carried downwind. DI2, DOD4, EXP; DI27, DOD4, EXP.
A NWS storm survey confirmed that a tornado formed on North Merritt Island within or southeast of The Savannahs subdivision, producing strong EF-1 damage (winds estimated 100-110 mph) to numerous homes on Savannahs Trail. Over a dozen homes sustained significant shingle damage and approximately six pool screen enclosures were destroyed. Numerous trees were snapped. The tornado continued northwest and crossed East Hall Road near Leilani Lane, producing tree and minor roof damage to a few homes. The tornado then traveled through the southern portion of the Island Lakes Mobile Home Park at EF-1 strength (estimated winds of 95 to 105 mph) and impacted over 25 mobile homes. Several mobile homes were destroyed and many others sustained moderate to major damage (the neighborhood was nearly completed evacuated for Hurricane Irma). The tornado then weakened, but toppled the steeple at the Orsino Baptist Church, after crossing North Courtney Boulevard. Tree damage and minor roof damage occurred along the remainder of the path until the Indian River was reached. DI2, DOD4, EXP; DI3, DOD6, LB-EXP; DI24, DOD4, LB.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
24 minutes of warning. NWS MLB issued a tornado warning for this county at 00:40 UTC, 24 minutes before the tornado touched down, in force until 01:15 UTC.
The county was under a tornado watch, issued at 16:04 UTC and running to 03:51 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 09:14 UTC | 09:45 UTC | Tornado Warning | MLB |
| 09:53 UTC | 10:15 UTC | Tornado Warning | MLB |
| 13:19 UTC | 13:45 UTC | Tornado Warning | MLB |
| 15:01 UTC | 15:30 UTC | Tornado Warning | MLB |
| 15:12 UTC | 16:00 UTC | Tornado Warning | MLB |
| 15:58 UTC | 16:28 UTC | Tornado Warning | MLB |
| 16:04 UTC | 03:51 UTC | Tornado Watch | MLB |
| 16:09 UTC | 19:00 UTC | Flood Warning | MLB |
| 17:27 UTC | 18:00 UTC | Tornado Warning | MLB |
| 17:53 UTC | 18:13 UTC | Tornado Warning | MLB |
| 18:37 UTC | 19:15 UTC | Tornado Warning | MLB |
| 19:15 UTC | 19:45 UTC | Tornado Warning | MLB |
| 19:56 UTC | 21:45 UTC | Flood Warning | MLB |
| 20:09 UTC | 21:15 UTC | Tornado Warning | MLB |
| 20:38 UTC | 21:00 UTC | Tornado Warning | MLB |
| 20:42 UTC | 21:15 UTC | Tornado Warning | MLB |
| 20:44 UTC | 21:00 UTC | Tornado Warning | MLB |
| 20:59 UTC | 21:30 UTC | Tornado Warning | MLB |
| 21:12 UTC | 22:15 UTC | Tornado Warning | MLB |
| 21:52 UTC | 22:45 UTC | Tornado Warning | MLB |
| 21:58 UTC | 09:45 UTC | Flood Warning | MLB |
| 22:58 UTC | 23:30 UTC | Tornado Warning | MLB |
| 23:48 UTC | 02:15 UTC | Flash Flood Warning | MLB |
| 00:40 UTC | 01:15 UTC | Tornado Warning | MLB |
| 01:01 UTC | 01:15 UTC | Tornado Warning | MLB |
| 01:45 UTC | 02:00 UTC | Tornado Warning | MLB |
| 01:58 UTC | 03:45 UTC | Flash Flood Warning | MLB |
| 02:21 UTC | 02:45 UTC | Tornado Warning | MLB |
| 02:51 UTC | 03:00 UTC | Tornado Warning | MLB |
| 06:50 UTC | 12:57 UTC | Flood Warning | MLB |
| 12:39 UTC | 15:22 UTC | Tropical Storm Warning | MLB |
| 15:21 UTC | 22:00 UTC | Wind Advisory | MLB |
| 15:29 UTC | 08:00 UTC | Coastal Flood Statement | MLB |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 01:12 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the tornado touched down at Sep 10, 6:54 PM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, Sep 10, 6:54 PM EDT, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
654 PM EDT Sun Sep 10 2017
...Dangerous Hurricane Irma Will Continue To Move North Very Near
East Central Florida...
...Period of Damaging Winds Likely Over The Next 6 to 12 Hours...
...Excessive Rainfall Expected to Result in Widespread
Flooding....
.DISCUSSION...
Irma continues its northward trek up the peninsula with the center
located just east of Fort Myers as of 6:45 PM. East central
Florida will remain in the northeastern quadrant of the storm over
the next 6 to 12 hours, resulting in an extended period of
potentially damaging winds, excessive rainfall, and tornado
threat over all of east central Florida.
Wind fields continue to increase as the eastern semicircle
encompasses central Florida from south to north. Heavy squalls
moving off the Atlantic will mix down these high winds and result
in strong tropical storm force winds (50 to 65 mph) over nearly
the entire area with gusts of category 1 hurricane force (75 to 85
mph). Of particular near-term concern is Irma's most recent
northward jog, potentially bringing the eastern core of highest
winds precariously close to Okeechobee, Osceola, Orange, and Lake
counties. Residents and visitors are urged to remain well
informed tonight and have multiple ways to receive warnings over
the next 12 hours.
NOW IS THE TIME TO REMAIN IN YOUR SAFE SHELTER! PLEASE REFER TO
THE LATEST TCV AND HLS PRODUCTS FOR THE LATEST INFORMATION
CONCERNING THREATS AND IMPACTS PERTAINING TO IRMA.
&&
.AVIATION...
Dangerous conditions will continue through early Monday morning
before rainfall intensity begins to decrease as Irma pulls to the
north of the area. Strong tropical storm force winds (50+ knots
expected) with gusts to category 1 hurricane force (64+ knots).
&&
.MARINE...
Tonight...Hurricane Irma continues to move up the west coast of
Florida. Very dangerous and potentially life threatening
conditions for mariners are expected into Monday. Winds and seas
will then slowly diminish through mid week as Irma lifts into the
southeast states and weakens.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 77 86 72 89 / 100 70 20 10
MCO 75 84 73 89 / 100 60 20 10
MLB 79 89 74 90 / 100 50 20 10
VRB 79 90 74 90 / 100 50 20 10
LEE 76 83 73 89 / 100 70 20 10
SFB 77 84 73 89 / 100 70 20 10
ORL 76 84 73 89 / 100 60 20 10
FPR 79 90 74 90 / 100 50 20 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Monday evening for Coastal Volusia County-
Indian River-Inland Volusia County-Martin-Northern Brevard
County-Northern Lake County-Okeechobee-Orange-Osceola-
Seminole-Southern Brevard County-Southern Lake County-St.
Lucie.
Tornado Watch until midnight EDT tonight for Coastal Volusia
County-Indian River-Inland Volusia County-Martin-Northern
Brevard County-Northern Lake County-Okeechobee-Orange-
Osceola-Seminole-Southern Brevard County-Southern Lake
County-St. Lucie.
Hurricane Warning for Coastal Volusia County-Indian River-Inland
Volusia County-Martin-Northern Brevard County-Northern Lake
County-Okeechobee-Orange-Osceola-Seminole-Southern Brevard
County-Southern Lake County-St. Lucie.
AM...Tornado Watch until midnight EDT tonight for Flagler Beach to
Volusia-Brevard County Line 0-20 nm-Flagler Beach to
Volusia-Brevard County Line 20-60 nm-Sebastian Inlet to
Jupiter Inlet 0-20 nm-Sebastian Inlet to Jupiter Inlet 20-
60 nm-Volusia-Brevard County Line to Sebastian Inlet 0-20
nm-Volusia-Brevard County Line to Sebastian Inlet 20-60 nm.
Hurricane Warning for Flagler Beach to Volusia-Brevard County
Line 0-20 nm-Flagler Beach to Volusia-Brevard County Line
20-60 nm-Sebastian Inlet to Jupiter Inlet 0-20 nm-Sebastian
Inlet to Jupiter Inlet 20-60 nm-Volusia-Brevard County Line
to Sebastian Inlet 0-20 nm-Volusia-Brevard County Line to
Sebastian Inlet 20-60 nm.
&&
Ulrich/Pendergrast/Combs/Rodriguez/Kelly/Glitto/Blottman/VolkmerIn the hours before
Special weather statement, Sep 10, 8:09 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Melbourne FL
809 PM EDT SUN SEP 10 2017
FLZ045-047-053-054-147-110100-
Southern Brevard County FL-Osceola FL-Northern Brevard County FL-
Orange FL-Indian River FL-
809 PM EDT SUN SEP 10 2017
...INTENSE RAIN BANDS FROM IRMA PRODUCING TORRENTIAL RAINFALL AND
HURRICANE FORCE GUSTS...
At 805 PM EDT, Doppler radar was tracking an intense rain band from
Irma producing torrential rainfall and hurricane force gusts from
Indian River and Brevard county into Osceola and Orange counties.
Wind gusts of 80 to 100 mph can be expected with this intense
rainband. Recent wind gusts include 69 mph at the Melbourne weather
office, 76 mph at Orlando International Airport and 99 mph at Saint
Lucie Nuclear Power plant.
The intense winds in this rain band will produce wind damage to
manufactured homes, roofs and knock some down trees and limbs.
Torrential rainfall rates of two to three inches per hour will cause
additional widespread flooding on top of the 10 to 15 inches that
have already fallen.
Locations impacted include...
Orlando, Palm Bay, Melbourne, Kissimmee and Titusville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay indoors in a sturdy building. Do not venture outdoors in these
conditions!
&&
A tornado watch remains in effect until midnight EDT for east central
Florida.
LAT...LON 2756 8044 2787 8077 2804 8137 2807 8137
2808 8135 2808 8144 2806 8144 2808 8145
2814 8146 2814 8152 2837 8160 2860 8124
2860 8055 2846 8049 2835 8057 2814 8054
2758 8029
TIME...MOT...LOC 2359Z 134DEG 71KT 2762 8017
VolkmerLocal storm report, Sep 10, 8:11 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
811 PM EDT SUN SEP 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM HURRICANE ORLANDO INTERNATIONAL A 28.42N 81.32W
09/10/2017 ORANGE FL ASOS
ASOS AT ORLANDO INTERNATIONAL AIRPORT MEASURED A PEAK
WIND GUST OF 76MPH / 66KT FROM THE EAST-NORTHEAST.
SUSTAINED WINDS ARE AT 58MPH / 50KT.
&&
JCSpecial weather statement, Sep 10, 8:13 PM EDT, 51 minutes before
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-110130- Special Weather Statement National Weather Service Melbourne FL 813 PM EDT SUN SEP 10 2017 ...Torrential Flooding Rains Into Tonight... ...Very Strong Wind Gusts and Torrential Rain in Heavy Squalls... Heavy squalls containing bursts of intense...flooding rain and hurricane force wind gusts will spread across east central Florida as Hurricane Irma continues her trek north into the central Peninsula. At 800 PM...the WSR-88D detected the center of Irma was entraining some dry air in from the south. While this will allow a break in the rain along the Treasure Coast...it also will increase the potential for life threatening wind gusts between 80 and 100 mph. The St. Lucie nuclear power plant reported a wind gust to 99 mph at 704 PM. Rapidly moving squalls will bring gusty winds from 60 to 70 mph in blinding rain. These gusts will easily be capable of tossing loose items including structural items...signs and personal property. Travel remains extremely dangerous and is not recommended. Persons should remain indoors sheltered from the storm. Rainfall of up to four inches per hour will occur. This will lead to areas of life threatening flooding. Additional rainfall will aggravate flooding issues in some areas through tonight. Areal flood advisories or warnings are in effect for most of east central Florida. This an extremely dangerous situation. A Tornado Watch remains in effect for all of east central Florida through midnight. && Additional details...including graphics are available online at: http://www.weather.gov/mlb/blog
Local storm report, Sep 10, 8:15 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
815 PM EDT SUN SEP 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TROPICAL STORM 2 NW OKEECHOBEE 27.27N 80.85W
09/10/2017 OKEECHOBEE FL AWOS
AWOS AT OKEECHOBEE COUNTY AIRPORT MEASURED A PEAK WIND
GUST OF 50KT / 58MPH. SUSTAINED WINDS ARE AROUND 40MPH.
&&
JCLocal storm report, Sep 10, 8:38 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
838 PM EDT SUN SEP 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM HURRICANE 4 NNE BAREFOOT BAY 27.94N 80.49W
09/10/2017 BREVARD FL MESONET
WEATHERFLOW AT AQUARIAN R AND D LAB ON MELBOURNE BEACH
MEASURED A PEAK WIND GUST OF 75MPH/65KT FROM THE
EAST-SOUTHEAST. SUSTAINED WINDS ARE 40-45MPH.
&&
JCLocal storm report, Sep 10, 8:46 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
846 PM EDT SUN SEP 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM TROPICAL STORM KISSIMMEE AIRPORT 28.29N 81.44W
09/10/2017 OSCEOLA FL AWOS
KISSIMMEE GATEWAY AIRPORT AWOS MEASURED A PEAK WIND GUST
OF 58KT/67MPH FROM THE EAST.
&&
JCThe radar
The Melbourne radar (KMLB), 14 km away, was scanning. The volume nearest the touchdown began at 01:04 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 22:10 UTC | FLASH FLOOD | 5 Nnw Indialantic | Brevard, FL | PHOTOS RELAYED VIA SOCIAL MEDIA OF SIGNIFICANT FLOODING ON DESOTO PARKWAY IN SATELLITE BEACH |
| 23:10 UTC | TROPICAL STORM | 4 W Indialantic | Brevard, FL | A MESONET SITE AT THE NWS MELBOURNE MEASURED A PEAK WIND GUST OF 69MPH / 60KT. |
| 01:53 UTC | FLASH FLOOD | Fellsmere | Indian River, FL | INDIAN RIVER COUNTY SHERIFF AND FELLSMERE POLICE RESCUED 12 PEOPLE FROM FLOOD WATERS. |
| 02:05 UTC | HURRICANE | 8 Sse Playalinda Beach | Brevard, FL | US AIR FORCE WIND TOWER MEASURED A PEAK WIND GUST OF 93MPH/81KT FROM THE EAST. |
| 02:28 UTC | FLASH FLOOD | 5 Wsw Indialantic | Brevard, FL | VIDEO RELAYED VIA SOCIAL MEDIA OF ANKLE DEEP FLOODING ALONG EBER BLVD IN WEST MELBOURNE |
| 02:48 UTC | FLASH FLOOD | Rockledge | Brevard, FL | REPORTS OF FLOOD WATER UP TO MAILBOXES |
| 03:00 UTC | FLASH FLOOD | 1 E Port Saint John | Brevard, FL | VIDEO RELAYED VIA SOCIAL MEDIA OF FLOODING AT US 1 AND FAY BLVD |
| 03:10 UTC | HURRICANE | 5 N Port Canaveral | Brevard, FL | AWOS AT CAPE CANAVERAL AIR FORCE STATION SKID STRIP MEASURED A PEAK WIND GUST OF 75MPH/65KT FROM THE EAST-SOUTHEAST. SUSTAINED WINDS ARE AROUND 45MPH. |
| 03:23 UTC | TROPICAL STORM | Port Saint John | Brevard, FL | REPORT OF WIND DAMAGE TO FENCE AND STRUCTURAL DAMAGE. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2017 tornado in FloridaEvery tornado in Florida since 1950Warnings in force in Florida nowThe forecast where you are
The other tornadoes of September 10, 2017
15 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| September 10 | 8:59 AM EDT | EF1 | Hardee, FL | 0.0 | 50 | $40,000 | ||
| September 10 | 9:19 AM EDT | EF0 | Brevard, FL | 0.2 | 50 | |||
| September 10 | 11:00 AM EDT | EF1 | Brevard, FL | 1.3 | 75 | |||
| September 10 | 11:19 AM EDT | EF2 | Polk, FL | 0.6 | 50 | $20,000 | ||
| September 10 | 11:24 AM EDT | EF1 | Brevard, FL | 1.2 | 75 | |||
| September 10 | 1:40 PM EDT | EF1 | Saint Johns, FL | 1.2 | 50 | |||
| September 10 | 5:48 PM EDT | EF2 | Brevard, FL | 1.6 | 125 | |||
| September 10 | 6:00 PM EDT | EF1 | Brevard, FL | 0.5 | 60 | |||
| September 10 | 6:28 PM EDT | EF1 | Lake, FL | 3.8 | 500 | |||
| September 10 | 7:50 PM EDT | EF1 | Saint Johns, FL | 5.0 | 200 | |||
| September 10 | 8:13 PM EDT | EF0 | Flagler, FL | 4.1 | 200 | |||
| September 10 | 9:04 PM EDT | EF1 | Volusia, FL | 0.8 | 175 | |||
| September 10 | 9:14 PM EDT | EF1 | Brevard, FL | 0.3 | 60 | |||
| September 10 | 9:48 PM EDT | EF1 | Brevard, FL | 3.4 | 60 | |||
| September 10 | 1:15 AM EDT | EF2 | Saint Johns, FL | 1.2 | 300 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.